Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Milwaukee, WI

June 22, 20134 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 22, 2013, 1:50 AM CDT for 4 counties in Wisconsin. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 1:50 AM CDT (06:50 UTC)
Expired
Jun 22, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:00 AM CDTFLASH FLOODMineral Point, WISINK HOLE DEVELOPED IN MINERAL POINT FROM HEAVY RAIN. MANY PORTIONS OF ROADS ACROSS IOWA COUNTY WERE UNDER WATER THIS MORNING. SEVERAL REPORTS OF ROADS WASHED OUT. RANDOM TREES DOWN ON ROADS DUE TO SOFT GROUND. 5 TO 8 INCHES OF RAIN REPORTED FROM OVERNIGHT AND
Jun 22, 7:15 AM CDTHEAVY RAIN 6.08New Glarus, WI24 HOUR TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 310 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-483 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS53 KMKX 220650
FFWMKX
WIC025-045-049-065-221300-
/O.NEW.KMKX.FF.W.0001.130622T0650Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 800 AM CDT

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR IS ESTIMATING THAT 2 TO 4 INCHES OF RAIN HAS    
  FALLEN...WITH ANOTHER 1 TO 2 INCHES POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DODGEVILLE...MINERAL POINT...MOUNT HOREB...BELLEVILLE...
  BLANCHARDVILLE...GOVERNOR DODGE STATE PARK...MINERAL POINT
  AIRPORT...MONTICELLO...NEW GLARUS AND YELLOWSTONE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
      4286 8941 4275 8948 4270 8958 4274 9000

$$

DDV
3 follow-up statements
635 
WGUS73 KMKX 220843
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT SAT JUN 22 2013

WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
343 AM CDT SAT JUN 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...

AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE 
WARNED AREA.  THERE WAS TREND OF THE HEAVY RAINFALL TO PUSH MORE TO 
THE SOUTHWEST. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOVERNOR
DODGE STATE PARK...MINERAL POINT AIRPORT...MOUNT HOREB AND DODGEVILLE

DOPPLER RADAR INDICATED 6 INCHES OF RAIN IN MUCH OF THE WARNED AREA.
MOUNT HOREB REPORTED 2.15 INCHES...ALTHOUGH THE HEAVIEST RAIN FELL 
TO THE SOUTH AND WEST OF THERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
      4286 8941 4275 8948 4270 8958 4274 9000

$$

HENTZ
619 
WGUS73 KMKX 221001
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 AM CDT SAT JUN 22 2013

WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
501 AM CDT SAT JUN 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST OF THE HEAVY RAINFALL HAS NOW PUSHED SOUTH AND WEST WITH 
MAINLY MODERATE RAINFALL OVER THE WARNED AREA.  HOWEVER...RAINFALL 
ESTIMATES INDICATED THAT UP TO 6 TO 9 INCHES OF RAIN FELL OVER MUCH 
OF THE WARNED AREA FROM BLANCHARDVILLE TO DODGEVILLE TO THE 
BLACKHAWK LAKE RECREATION AREA.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. 

&&

LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
      4286 8941 4275 8948 4270 8958 4274 9000

$$

HENTZ
216 
WGUS73 KMKX 221204
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 AM CDT SAT JUN 22 2013

WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
704 AM CDT SAT JUN 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINS HAVE ENDED.  HOWEVER MORE SCATTERED MODERATE 
RAINFALL MAY FALL THIS MORNING.  

RAINFALL ESTIMATES INDICATED THAT UP TO 6 TO 9 INCHES OF RAIN FELL 
OVER MUCH OF THE WARNED AREA FROM BLANCHARDVILLE TO DODGEVILLE TO 
THE BLACKHAWK LAKE RECREATION AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO 
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY 
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

&&

LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
      4286 8941 4275 8948 4270 8958 4274 9000

$$

HENTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:21 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 21, 9:21 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT FRI JUN 21 2013

.UPDATE...CURRENTLY SEEING AN AREA OF LIGHT SHOWERS ACROSS THE
FORECAST AREA. LATEST RAP 850 AND 925 MB TEMPERATURES SHOW A
GRADIENT ACROSS SOUTHERN WISCONSIN...WITH WARM ADVECTION LIKELY THE
MAIN TRIGGER OF THE SHOWERS. THE LATEST NAM SHOWS THAT THE 700 MB
WARM ADVECTION MAXIMUM LINES UP NICELY WITH WHERE THE SHOWERS ARE.

THE LATEST HRRR IS HANDLING THE CURRENT SITUATION THE BEST OF THE
SHORT TERM MODELS AND KEEPS ISOLATED TO SCATTERED SHOWERS GOING
THROUGH THE REMAINDER OF THE EVENING AND INTO EARLY TONIGHT. WITH
PLENTY OF MOISTURE AND DECENT ELEVATED INSTABILITY...COULD SEE
SEEM BRIEF HEAVY DOWNPOURS WITH SOME THUNDER POSSIBLE ALSO.

THINK THE BIGGEST CONCERN RIGHT NOW IS WHETHER CONVECTION UPSTREAM
WILL GET ORGANIZED AND MOVE ALONG THE INSTABILITY GRADIENT...WHICH
WOULD LIKELY EVENTUALLY BRING THE ACTIVITY INTO SOUTHERN
WISCONSIN. THE OVERALL CONSENSUS OF MODELS DOES SHOW AN AREA OF
STORMS KNOCKING ON THE DOOR BY DAYBREAK. MAIN THREAT WOULD LIKELY
BE STRONG WINDS AND HEAVY RAIN...SIMILAR TO THE STORMS THAT MOVED
THROUGH THIS MORNING. SPC IS MAINTAINING A SLIGHT RISK FOR SEVERE
STORMS ACROSS THE FORECAST AREA...EXCEPT FOR IN THE EAST. WILL
CONTINUE TO MONITOR THE UPSTREAM ACTIVITY...HOPEFULLY GETTING A
BETTER HANDLE ON THINGS OVER THE NEXT COUPLE HOURS AS THE
CONVECTION DRAWS CLOSER.

&&

.AVIATION/06Z TAFS/...HAVE RECENTLY SEEN SHOWERS POP ACROSS MUCH
OF THE FORECAST AREA. THINK WARM ADVECTION ALOFT WILL KEEP THE
CHANCE FOR SHOWERS GOING THROUGH THE REMAINDER OF THE EVENING AND
INTO THE NIGHT. WITH PLENTY OF MOISTURE AND DECENT ELEVATED
INSTABILITY...COULD SEE SEEM BRIEF HEAVY DOWNPOURS WITH SOME
THUNDER POSSIBLE ALSO.

BIGGER CONCERN IS WHETHER UPSTREAM STORMS WILL EVENTUALLY MOVE
INTO SOUTHERN WISCONSIN...LAST NIGHT AND THIS MORNING. STILL QUITE
A BIT OF UNCERTAINTY WITH THIS...PARTICULARLY WITH TIMING...SO MAY
KEEP IT MAINLY DRY IN TAFS...OTHER THAN THE CURRENT ACTIVITY. WILL
BE KEEPING A CLOSE EYE ON THE UPSTREAM CONVECTION AND UPDATE TAFS
AS THINGS HOPEFULLY BECOME MORE CLEAR OVER THE NEXT FEW HOURS.

OVERALL...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SATURDAY EXCEPT FOR LOWER VSBYS POSSIBLE WITHIN HEAVIER
SHOWERS/STORMS.

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT FRI JUN 21 2013/

VERY SHORT TERM...TONIGHT AND SATURDAY. FORECAST CONFIDENCE IS LOW TO MEDIUM.

GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL CONTINUE TO WEAKEN
OVER THE NEXT HOUR OR TWO IN PORTIONS OF SOUTHEAST WISCONSIN. GUSTS
TO AROUND 20 KNOTS ARE THEN EXPECTED UNTIL SUNSET.

TRICKY FORECAST FOR THIS PERIOD ACROSS THE AREA. SHORT TERM MODELS
INDICATE THE SURFACE WARM FRONT WILL SHIFT NORTHWARD ACROSS THE AREA
TONIGHT...AND REMAIN JUST NORTH OF THE AREA ON SATURDAY. 18Z NAM IS
NOW KEEPING WARM FRONT OVER THE AREA ON SATURDAY...SOUTH OF THE
OTHER SYNOPTIC MODELS. 850MB WARM AIR ADVECTION REMAINS OVER THE
REGION TONIGHT AND SATURDAY.

THE 850MB LOW LEVEL JET NOSE REMAINS FOCUSED WEST OF THE REGION
TONIGHT...OVER SOUTHERN MINNESOTA INTO NORTHERN IOWA. THIS WOULD
SUPPORT FURTHER DEVELOPMENT OF CONVECTION OVER THE DAKOTAS INTO AN
MCS...WHICH MAY TRAVERSE ALONG THE WARM FRONT AND EDGE OF CAP TOWARD
AND INTO THE AREA LATER TONIGHT INTO EARLY SATURDAY MORNING.
MESOSCALE MODELS DO SHOW THIS TREND TO SOME EXTENT. THEY ALSO SHOW
SOME CONVECTION DEVELOPING NEAR THE WARM FRONT ACROSS THE NORTHERN
PORTIONS OF THE AREA LATER TONIGHT.

ALL IN ALL...THERE COULD BE AN MCS THAT AFFECTS THE AREA LATER
TONIGHT...WITH OTHER SCATTERED CONVECTION NEAR THE WARM FRONT...OR
THERE COULD BE A DRY PERIOD. FOR NOW...WILL GO WITH CHANCE POPS AT
BEST FOR TONIGHT INTO SATURDAY...GIVEN THE LOWER END CONFIDENCE. SPC
HAS SLIGHT RISK FOR TONIGHT AND AGAIN SATURDAY...AS LARGE ELEVATED
CAPE EXISTS ABOVE CAP...THOUGH DEEP LAYER SHEAR IS MODEST.
PRECIPITABLE WATER VALUES ARE HIGH...SO HEAVY RAINFALL WOULD BE
POSSIBLE IF CONVECTION DOES DEVELOP.

TEMPERATURES ARE GOING TO BE TOUGH AS WELL...DEPENDING ON CONVECTION
TRENDS AND CLOUDS. FOR NOW...WILL GO NEAR MOS GUIDANCE AND KEEP
THINGS WARM AND HUMID TONIGHT AND SATURDAY. MAY CRACK 90 IN THE FAR
SOUTH IF ENOUGH SUNSHINE OCCURS SATURDAY AFTERNOON...GIVEN 925MB
TEMPERATURES AND 2 METER TEMPERATURE TRENDS.

SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.

SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

MID-UPPER RIDGING KEEPS BEST FORCING FOR ASCENT WITH UPPER JET
STREAK AND LOW-LEVEL JET TO THE WEST SATURDAY NIGHT INTO SUNDAY.
THE 12Z NAM IS HINTING AT A RESIDUAL BOUNDARY FROM EARLIER SATURDAY
CONVECTION WILL BE THE FOCUS FOR RE-DEVELOPMENT SATURDAY EVENING.
WHILE THIS IS PLAUSIBLE...THE NAM LAYER Q-VECTOR CONVERGENCE AND
FRONTOGENESIS IS BEST FARTHER NORTHWEST CLOSER TO WHERE OTHER MODELS
ARE FOCUSING INITIATION OF STRONGEST CONVECTION. ALSO NAM SOUNDINGS
IN LINE WITH OTHERS SHOWING A DECENT CAP WHERE 1000 J/KG OF ELEVATED
CAPE IS LIMITED BY 100 J/KG OF CIN. FORECAST CORFIDI VECTORS
INDICATE AN MCS THAT CRESTS THE THERMAL RIDGE/THICKNESS RIDGE AXIS
COULD CLIP NORTHWESTERN/WESTERN PORTIONS OF CWA SO WILL HAVE HIGHER
POPS THERE.

SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

IF MODELS ARE CORRECT KEEPING THE BULK OF CONVECTION OUT OF CWA
SATURDAY NIGHT...THE ABSENCE OF A FOCUSING MECHANISM SUCH AS AN
OUTFLOW BOUNDARY OR MCV...SHOULD BE ENOUGH TO ALLOW THE CAP TO HOLD
KEEPING MOST OF THE DAY DRY ON SUNDAY. CONSENSUS POPS DO HAVE
CHANCE/SLIGHT CHANCE POPS IN THE NW 1/2 OF THE CWA WITH THE 12Z GEM
AND 00Z ECMWF BRINGING SFC TROUGH CLOSER TO CWA BY 00Z MONDAY THAN
GFS OR NAM. BETTER CHANCE OF PRECIPITATION...ESPECIALLY IN THE WEST
AS MODELS BRING SHORT WAVE...POSSIBLY CONVECTIVELY ENHANCED...
THROUGH THE AREA SUNDAY NIGHT INTO MONDAY. AS WITH TODAY...ANY
REMNANT CLOUD DEBRIS FROM OVERNIGHT CONVECTION COULD LIMIT DAYTIME
HEATING SUNDAY...BUT WITH LOW POPS AND EXPECTED 925 MB TEMPERATURES
FEEL A LEAN TOWARD WARMER GUIDANCE TEMPS IN LINE WITH LOW 90S. WITH
EXPECTED CONVECTION...UPPER 60S TO LOWER 70S LOW TEMPS SUNDAY NIGHT
TO BE FOLLOWED WITH HIGHS IN THE LOW TO MID 80S ON MONDAY.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE LOW TO
MEDIUM.

MODELS AGREE THAT A SHORT WAVE/MCV DRIVEN COMPLEX WILL WILL UNDERCUT
THE RIDGE AND CROSS THE AREA MONDAY NIGHT INTO TUESDAY...WITH
ANOTHER SHORT WAVE ARRIVING TUESDAY AFTERNOON/EVENING DEPENDING ON
MODEL IN DEVELOPING PROGRESSIVE NEAR-ZONAL FLOW. YET ANOTHER
SHORT WAVE MOVES THROUGH WEDNESDAY AFTERNOON AHEAD OF DEEPER WAVE
THAT BEGINS TO DIG INTO THE NORTHERN LAKES REGION IN RESPONSE TO
AMPLIFYING RIDGE OVER THE WESTERN U.S. TIMING DIFFERENCES LEAD TO
POPS IN EVERY PERIOD... BUT DO EXPECT MORE EXPANSIVE DRY PERIODS
THAN THE CONSENSUS SOLUTIONS ARE GIVING. WITH SURFACE TROUGH HANGING
TO THE WEST...WILL STAY IN WARM HUMID AIR MASS THROUGH
WEDNESDAY...THEN SEE A GRADUAL COOL DOWN THURSDAY AND FRIDAY WITH
A CANADIAN AIR MASS WORKING IN BEHIND THE SURFACE LOW.

AVIATION/00Z TAFS/...GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL
CONTINUE TO WEAKEN OVER THE NEXT HOUR OR SO...WITH GUSTS TO
AROUND 20 KNOTS EXPECTED INTO EARLY THIS EVENING. DRY CONDITIONS
ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON AND INTO THIS
EVENING ACROSS TAF SITES...WITH VFR CONDITIONS.

LEFT VFR CONDITIONS GOING THROUGH TONIGHT AND SATURDAY...AS
THUNDERSTORM CHANCES LINGER BUT LOW CONFIDENCE IN TIMING AND
PLACEMENT OF STORMS. MAY SEE MVFR VISIBILITIES WITH LIGHT FOG AT
SITES BETWEEN 09Z AND 14Z SATURDAY. MODEST SOUTH WINDS SHOULD LINGER
LATER TONIGHT INTO SATURDAY.

MARINE...

GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL LINGER FOR ANOTHER
HOUR OR SO BEFORE DIMINISHING. REFER TO LATEST SPECIAL MARINE
WARNINGS AND MARINE WEATHER STATEMENTS FOR MORE INFORMATION. BOATERS
SHOULD REMAIN IN SAFE HARBOR UNTIL THESE GUSTY WINDS SUBSIDE.

DEW POINTS RISING THROUGH THE 60S WILL OVERSPREAD THE COOL LAKE
WATERS TONIGHT INTO SATURDAY. WINDS WILL WEAKEN ENOUGH TO ALLOW FOR
FOG FORMATION LATER THIS EVENING INTO SATURDAY MORNING...BEFORE
MIXING OUT A BIT DURING THE AFTERNOON SATURDAY.

DENSE FOG IS POSSIBLE IF WINDS WEAKEN ENOUGH...SO WILL HAVE TO WATCH
TRENDS THIS EVENING. FOG MAY LINGER ON AND OFF THROUGH THE WEEKEND
INTO EARLY NEXT WEEK...AS LONG AS WINDS REMAIN LIGHT ENOUGH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DDV
TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Jun 21, 3:54 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT FRI JUN 21 2013

WIZ046-047-051-052-056>060-062>072-222100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
354 PM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TONIGHT AS A
COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE
MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THERE COULD BE HEAVY
DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SUNDAY
OVER MAINLY SOUTH CENTRAL WISCONSIN. THE MAIN THREAT WILL BE
STRONG WINDS AND HAIL.

HEAT INDEX VALUES UP TO 95 ARE EXPECTED SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LMZ643>646-222100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 PM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TONIGHT AS A
COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE
MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. THERE COULD BE HEAVY
DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.

A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE
MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT
TIMES.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 22, 1:36 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
136 AM CDT SAT JUN 22 2013

WIZ056-062-063-067>072-220715-
DANE-GREEN-IOWA-KENOSHA-LAFAYETTE-RACINE-ROCK-SAUK-WALWORTH-
136 AM CDT SAT JUN 22 2013

...LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN...

AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12
MILES NORTHWEST OF DODGEVILLE TO 9 MILES SOUTH OF BELOIT TO 5 MILES
SOUTHWEST OF TWIN LAKES TO RACINE.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BLACKHAWK LAKE RECREATION AREA...           PLEASANT PRAIRIE...
  DOWNTOWN KENOSHA...   HOLLANDALE...         HIGHLAND...
  BLACKHAWK LAKE REC AREA...                  JUDA...
  DODGEVILLE...         BLANCHARDVILLE...     EDMUND...
  MONROE AIRPORT...     COBB...               LINDEN...
  LONDON...             MONROE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DDV

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:48 PM CDTAreal Flood AdvisoryMKXDane, Green, Jefferson, Rock, Walworth, Waukesha3 hr
Jun 22, 1:03 AM CDTAreal Flood AdvisoryMKXDane, Green, Iowa, Lafayette3 hr
Jun 22, 2:16 AM CDTAreal Flood AdvisoryMKXGreen, Rock3 hr
Jun 22, 2:40 AM CDTFlash Flood WarningMKXGreen, Iowa, Lafayette5 hr
Jun 22, 7:57 AM CDTFlash Flood WarningMKXDane, Green, Iowa, Lafayette4 hr
Jun 22, 10:40 AM CDTRiver Flood WarningMKXLafayette6 days
Jun 22, 12:01 PM CDTRiver Flood WarningMKXKenosha6 days
Jun 22, 12:01 PM CDTRiver Flood WarningMKXGreen5 days
Jun 22, 12:01 PM CDTRiver Flood WarningMKXGreen, Rock3 days
Jun 22, 12:06 PM CDTAreal Flood AdvisoryMKXDane, Green, Iowa, Lafayette15 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.